Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

October 9, 2021Martin County, Florida

NWS Miami, FL issued this special weather statement at Oct 9, 2021, 2:40 PM EDT for Martin County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2021, 2:40 PM EDT (18:40 UTC)
Expired
Oct 9, 2021, 3:45 PM EDT
In force
65 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Martin County, FL

The radar

The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 3:31 PM EDTMARINE TSTM WIND 491 N Juno Beach, FLMESONET STATION XJUP JUNO BEACH PIER REPORTED A 49MPH WIND GUST AT 3:31PM AS A STRONG THUNDERSTORM MOVED OFFSHORE. SITE ELEVATION IS 20 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS82 KMFL 091840
SPSMFL

Special Weather Statement
National Weather Service Miami FL
240 PM EDT Sat Oct 9 2021
 
FLZ067-068-168-091945-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
240 PM EDT Sat Oct 9 2021

...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 345 PM EDT...

At 239 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Indiantown to near Hobe Sound. Movement was
southeast at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park, Port Of
Palm Beach, North County Airport, Juno Ridge, The Acreage, Mangonia
Park, Philo Farms, Fau North Campus, Limestone Creek, Caloosa and
Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2675 8003 2676 8059 2696 8060 2696 8014
      2697 8014 2697 8007
TIME...MOT...LOC 1839Z 313DEG 11KT 2699 8052 2704 8018 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 9, 1:23 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Oct 9, 1:23 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
123 PM EDT Sat Oct 9 2021

.AVIATION(18Z TAFS)...

Showers and strong thunderstorms this afternoon into the evening
spreading from west to east. TEMPOS have been included for this
afternoon. Terminals impacted by convection could fall to IFR/LIFR
at times. Short-fused AMDs will likely be needed. Wind forecast
along the east coast, particularly FLL, is a bit tricky as a brief
wind shift to the SE, due to a sea breeze is possible before
convective initiation. Although, this is not explicitly forecast
in the TAF it is possible for a brief wind shift along the coast
in the next hour or so. Overnight, light winds with a few
lingering showers possible.

&&

.PREV DISCUSSION... (Issued 948 AM EDT Sat Oct 9 2021)

UPDATE...
Latest tidal gauges show values running about 0.4-0.5 above
predicted levels. There were a few reports of a few boat ramps and
coastal parking lots with water yesterday during high tide as
well. A long period 1 to 2 foot swell is moving into upper
portions of the east coast and this will provide enough additional
push to have a little more impacts the further up the coast you
go. Given the reports from yesterday and the arriving swell a
Coastal Flood Statement has been issued for the Atlantic coast for
minor tidal flooding during times of high tide. The statement is
in effect through at least high tide tomorrow.

We are currently in a morning lull from the convection overnight
and activity expected to develop this afternoon. A digging trough
across the Southeast CONUS will be swinging across the Florida
peninsula with a "cold" front progressing down the peninsula
before stalling across the region. South Florida will be in the
unstable moist sector ahead of the front today which will allow
for an unsettled weather pattern.

Mid-level 500mb temps have already begun to cool aloft to -8C and
will continue to cool to around -9/-10 C this afternoon.
Precipitable water values while low around 1.5 on this morning
12Z MFL, will be able to recover to near 2 inches as moisture
transport will continue to move in from the Gulf of Mexico and
Caribbean as the atmosphere recovers from the overnight convection.
Meso model soundings this afternoon have continued to show decent
mid-level lapse rates of at least 6.5 C/km and DCAPE values
approaching 1000J/kg. All of these parameters support scattered to
numerous showers and thunderstorms this afternoon. These may
occur in multiple rounds throughout the afternoon and into the
evening hours as a sloppy storm mode of multicell storm mergers
and plentiful outflow boundaries for additional development. Given
the parameters above a few of these storms may become strong and
produce gusty winds, frequent lightning strikes and heavy
rainfall. Multiple rounds of storms with heavy rainfall may lead
to localized flooding.

While uncertain there are a few parameters we will be paying
attention to as the event unfolds for the potential for a few of
these strong storms to become severe in a conditionally favorable
environment. We will be monitoring closely the potential
development of the east coast sea breeze, while it is not expected
to propagate far inland any wind shift along the coast would
allow for a change in low level SRH. This would allow for an
environment where funnel clouds or a brief tornado would be
possible along the coast or waterspouts just offshore. Also, bulk
shear will be around 25 knots or so. If a storm can tap into a
little better bulk shear environment, this would also aid in the
potential for severe wind gust, tornado and hail development.
These are a few of the meso/storm scale parameters we will be
keeping an eye on this afternoon as storms begin to develop and
interact.

Overall, an active afternoon across South Florida with strong
storms possible and that conditional probability for a severe
storm. Main impacts will be lightning, gusty winds and heavy
rainfall. However, hail, severe winds and the potential for a
funnel cloud and/or brief tornado are possible given the potential
environment this afternoon.

PREV DISCUSSION... (Issued 732 AM EDT Sat Oct 9 2021)

AVIATION(12Z TAFS)...
VFR conditions this morning before another round of showers and
strong thunderstorms this afternoon into the evening spreading
from west to east. TEMPOS have been included for this afternoon.
Terminals impacted by convection could fall to IFR/LIFR at times.
Short- fused AMDs will likely be needed. Wind forecast along the
east coast, particularly FLL, is a bit tricky as a brief wind
shift to the SE, due to a sea breeze is possible before convective
initiation. Although, this is not explicitly forecast in the TAF
it is possible for a brief wind shift along the coast. Overnight,
light winds with a few lingering showers possible.

PREV DISCUSSION... (Issued 321 AM EDT Sat Oct 9 2021)

Strong to severe storms with localized flooding possible today...

SHORT TERM...

A stormy Saturday is ahead with an approaching mid-level trough and
a surface frontal boundary stalling to the north of South Florida
being the main synoptic-scale features in play. With South Florida
remaining in the warm sector ahead of the front, bountiful moisture
(2+ inch precipitable water values) will allow for convection
capable of producing localized heavy rainfall which could lead to
flooding concerns.

Cool temperatures aloft (500 mb around -10 deg C) will provide for
healthy mid-level lapse rates (exceeding 6.5 C/km) and plenty of
remnant boundaries linger across the region from previous convection
that could act as an initiating boundary for convection later today.
As diurnal heating commences, temperatures will increase though most
areas will see mid to upper 80s today (a few degrees cooler than
previous days). Overall, the risk of strong to severe storms will
exist today, particularly along the east coast which the sea breeze
could provide some localized wind shear opening the door to a
tornadic threat. The cooler temperatures aloft open the door to some
hail potential today along with strong downburst winds.

The window for convection on Saturday will open in the morning with
a peak in the afternoon over the eastern half of the area. Some
activity could linger into the evening and even the early overnight.
With the mid-level trough axis shifting eastward near the Atlantic
coast by Sunday morning, some drier air could begin to push into
western portions of the forecast area allowing for a break from the
rain for Southwest Florida to emerge as a trend. With the mid-level
trough possibly becoming more like a cut-off low, there could be
some wrapping around the drier air towards South Florida before the
low retrogrades southeastward allowing the moisture to return around
the time of peak diurnal heating. While Sunday might be less stormy
than Saturday, rain chances will have a gradient from west to east
going from 20-30 percent along the Collier Gulf coast to 45-50
percent along the Atlantic coast. For Sunday's forecast, limited
thunder to a slight chance due to the slightly less favorable
environment.

LONG TERM...

Monday through Wednesday:

A deep, cut-off upper low will emanate from an amplified major short-
wave trough over eastern CONUS. This feature is forecast to drift
southwards and meander over the Florida peninsula. Several vorticity
maxima will induce a low-level mass response that enhances low-
level moisture convergence. This modest forcing along with mesoscale
differential heating boundaries will be the primary drivers for
convection. While available moisture is modest, any storms that do
develop could be strong to marginally severe, owing to steepened
lapse rates enhanced by cold temperatures aloft (around -10C at 500
hPa). The primary associated threats with robust convection would be
strong to damaging wind gusts, frequent lightning, and hail. It is
too early to hone in on exact areas where impacts could become
realized, as local  effects will likely determine where the
strongest storms are able to materialize.

Thursday through Saturday

A broad, elongated surface ridge of high pressure is forecast to
build in from the Gulf of Mexico, encompassing most of Florida. A
cooler, maritime airmass will usher in from the east-northeast in
association with this feature. This should temper storm chances and
allow for relatively benign conditions through this period, as PoPs
do not exceed 30 through this period.

Maximum temperatures will remain in the seasonable range across
the region. Temperatures in the mid/upper 80s can be expected
along the east coast, while temperatures in the lower 90s can be
expected for the Gulf coast.

MARINE... East to southeasterly wind flow with fairly benign
marine conditions today, with increasing coverage of showers and
storms ahead of a frontal boundary that will stall north of the
region. A 1 to 2 ft long period swell will also move into the
Atlantic waters off South Florida today.

BEACH FORECAST...
An elevated risk of rip currents is possible for the east coast
beaches this weekend as a small long period swell moves into the
Atlantic waters. Higher than normal astronomical tides (King Tides)
could result in minor coastal flooding of vulnerable low-lying
coastal areas during the times of high tide this week, though
generally light winds and low surf heights should largely mitigate
these concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            73  87  73  88 /  50  50  30  50
West Kendall     71  88  71  89 /  40  40  30  50
Opa-Locka        72  88  73  88 /  50  50  30  50
Homestead        71  86  72  87 /  40  50  40  50
Fort Lauderdale  73  86  74  87 /  50  40  30  50
N Ft Lauderdale  73  87  74  88 /  50  40  30  50
Pembroke Pines   71  86  72  88 /  50  40  30  50
West Palm Beach  71  86  73  88 /  40  40  20  40
Boca Raton       72  86  73  87 /  50  40  30  40
Naples           72  87  72  88 /  20  20  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 9, 9:14 AM EDT, 5 hours 26 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
914 AM EDT Sat Oct 9 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100715-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
914 AM EDT Sat Oct 9 2021

...Strong to Severe Storms Possible Today...
...Palm Beaches: Moderate Rip Current Risk...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the
Atlantic beaches of Palm Beach County.

Thunderstorms: Scattered to numerous thunderstorms are possible,
mainly this afternoon and evening. Frequent to excessive lightning,
strong to locally damaging wind gusts, hail, and flooding due to
heavy rainfall are the primary concerns with the strongest
thunderstorms.

Waterspouts: Waterspouts are possible across all the local South
Florida waters.

Wind: Strong to locally damaging wind gusts are possible with
thunderstorms today, particularly across Southeast Florida this
afternoon and evening.

Hail: Hail up to nickle size is possible with the strongest storms
today.

Flooding: Heavy rainfall from storms, and multiple rounds of storms
could lead to localized flooding across low lying and poor drainage
areas of South Florida.

Tornado: Cant rule out the possibility of funnel clouds or a brief
tornado along the east coast.

Coastal Flooding: Tidal flooding is possible during times of high
tide along the Atlantic coast. Flooding of boat ramps, beaches and
coastal parking lots are possible.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

An elevated risk of rip currents will linger along the Palm Beaches
at least through late week.

Scattered showers and thunderstorms are possible the remainder of
the weekend into early next week. Main impacts will be lightning and
heavy rainfall.

Higher than normal astronomical tides (King Tides) will affect South
Florida this week, and minor coastal flooding could become a concern
around the times of high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Oct 9, 1:05 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Miami FL
105 PM EDT Sat Oct 9 2021

FLZ066-067-070-071-091745-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
105 PM EDT Sat Oct 9 2021

...A strong thunderstorm will impact portions of east central
Collier, southeastern Hendry, northern Broward and southwestern Palm
Beach Counties through 145 PM EDT...

At 104 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 11 miles
north of Big Cypress Seminole Reservation, or 13 miles south of
Montura, moving east at 20 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Holey Land Wildlife Refuge, Big Cypress Seminole Reservation,
Rotenberger Wildlife Refuge, Miccosukee Indian Reservation,
Miccosukee Service Plaza and West Broward Rec. Area On Alligator
Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2620 8115 2662 8109 2654 8061 2611 8066
TIME...MOT...LOC 1704Z 280DEG 25KT 2646 8101

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Oct 9, 1:34 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Miami FL
134 PM EDT Sat Oct 9 2021

FLZ063-066-067-091815-
Hendry FL-Inland Palm Beach County FL-Glades FL-
134 PM EDT Sat Oct 9 2021

...A strong thunderstorm will impact portions of northeastern Hendry,
west central Palm Beach and south central Glades Counties through 215
PM EDT...

At 133 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Moore
Haven, moving east at 20 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Belle Glade, Clewiston, South Bay, Moore Haven, Montura, Lake Harbor,
Okeelanta, Devils Garden, Belle Glade Camp, Harlem and Lake
Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2661 8115 2680 8116 2685 8109 2681 8091
      2674 8063 2650 8073
TIME...MOT...LOC 1733Z 274DEG 16KT 2675 8105

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AR
Special weather statement, Oct 9, 1:45 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Miami FL
145 PM EDT Sat Oct 9 2021

FLZ066-067-070-071-073-091830-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
145 PM EDT Sat Oct 9 2021

...A strong thunderstorm will impact portions of southeastern
Collier, southeastern Hendry, Broward and southwestern Palm Beach
Counties through 230 PM EDT...

At 144 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Holey
Land Wildlife Refuge, or 23 miles south of South Bay, moving
southeast at 15 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Rotenberger Wildlife Refuge, Miccosukee Service Plaza, Copeland, Mile
Marker 30 On Alligator Alley, Holey Land Wildlife Refuge, Hendry
Correctional, Big Cypress Seminole Reservation, Intersection
Alligator Alley And Miami Canal, Big Cypress National Preserve,
Miccosukee Indian Reservation, East Toll Gate On Alligator Alley,
Loxahatchee NWR, West Broward Rec. Area On Alligator Alley, Jerome
and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2626 8130 2653 8082 2639 8034 2610 8049
      2596 8085 2594 8140
TIME...MOT...LOC 1744Z 294DEG 13KT 2634 8071

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Oct 9, 2:09 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Sat Oct 9 2021

FLZ067-091900-
Inland Palm Beach County FL-
209 PM EDT Sat Oct 9 2021

...Strong thunderstorms will impact portions of central Palm Beach
County through 300 PM EDT...

At 208 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Belle Glade Camp to 10 miles east of Holey Land
Wildlife Refuge. Movement was east at 25 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Belle Glade, Lion Country Safari Park and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2678 8031 2638 8030 2650 8074 2674 8064
TIME...MOT...LOC 1808Z 264DEG 20KT 2663 8062 2648 8057

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Oct 9, 2:34 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
234 PM EDT Sat Oct 9 2021

FLZ066-067-070>073-091915-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Metro Broward County FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-
234 PM EDT Sat Oct 9 2021

...Strong thunderstorms will impact portions of eastern Collier,
northern Miami-Dade, southeastern Hendry, Broward and southwestern
Palm Beach Counties through 315 PM EDT...

At 234 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 13 miles southwest of Loxahatchee NWR to near
Intersection Alligator Alley And Miami Canal. Movement was east at 20
mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Weston, Rotenberger Wildlife Refuge, Intersection I-75 And U.S. 27,
Miccosukee Service Plaza, Mile Marker 30 On Alligator Alley, Holey
Land Wildlife Refuge, Hendry Correctional, Big Cypress Seminole
Reservation, Intersection Alligator Alley And Miami Canal, Big
Cypress National Preserve, Miccosukee Indian Reservation, East Toll
Gate On Alligator Alley, Loxahatchee NWR and West Broward Rec. Area
On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2638 8030 2593 8054 2595 8131 2645 8129
      2650 8075
TIME...MOT...LOC 1834Z 266DEG 17KT 2635 8046 2617 8068

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Oct 9, 2:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
240 PM EDT Sat Oct 9 2021

FLZ067-068-168-091945-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
240 PM EDT Sat Oct 9 2021

...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 345 PM EDT...

At 239 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Indiantown to near Hobe Sound. Movement was
southeast at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park, Port Of
Palm Beach, North County Airport, Juno Ridge, The Acreage, Mangonia
Park, Philo Farms, Fau North Campus, Limestone Creek, Caloosa and
Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2675 8003 2676 8059 2696 8060 2696 8014
      2697 8014 2697 8007
TIME...MOT...LOC 1839Z 313DEG 11KT 2699 8052 2704 8018

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:11 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Oct 8, 8:28 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Oct 8, 9:05 PM EDTSpecial Weather StatementMFLPalm Beach40 min
Oct 8, 9:24 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Oct 8, 9:39 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Oct 8, 9:59 PM EDTSevere Thunderstorm WarningMFLPalm Beach46 min
Oct 8, 10:15 PM EDTSpecial Weather StatementMFLBroward30 min
Oct 8, 10:39 PM EDTSpecial Weather StatementMFLBroward36 min
Oct 9, 12:28 AM EDTSpecial Weather StatementMFLMiami-Dade32 min
Oct 9, 12:55 AM EDTSpecial Weather StatementMFLMiami-Dade35 min
Oct 9, 1:04 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade116 min
Oct 9, 1:32 AM EDTSpecial Weather StatementMFLMiami-Dade, Monroe28 min
Oct 9, 1:39 AM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Oct 9, 8:22 AM EDTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach30 hr
Oct 9, 12:22 PM EDTSpecial Weather StatementMFLGlades53 min
Oct 9, 12:43 PM EDTSpecial Marine WarningMFL62 min
Oct 9, 12:53 PM EDTSpecial Marine WarningMFL67 min
Oct 9, 12:58 PM EDTSpecial Weather StatementMFLGlades32 min
Oct 9, 1:05 PM EDTSpecial Weather StatementMFLHendry40 min
Oct 9, 1:34 PM EDTSpecial Weather StatementMFLHendry41 min
Oct 9, 1:40 PM EDTSpecial Marine WarningMFL65 min
Oct 9, 1:45 PM EDTSpecial Weather StatementMFLBroward45 min
Oct 9, 1:48 PM EDTSpecial Marine WarningMFL27 min
Oct 9, 2:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Oct 9, 2:13 PM EDTSpecial Marine WarningMFL2 hr
Oct 9, 2:34 PM EDTSpecial Weather StatementMFLBroward41 min
Oct 9, 2:36 PM EDTSpecial Marine WarningMFL84 min
Oct 9, 2:48 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Oct 9, 2:48 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Oct 9, 3:12 PM EDTSevere Thunderstorm WarningMFLPalm Beach33 min
Oct 9, 3:14 PM EDTSpecial Weather StatementMFLBroward31 min
Oct 9, 3:29 PM EDTSpecial Weather StatementMFLMonroe31 min
Oct 9, 3:44 PM EDTSpecial Weather StatementMFLMartin31 min
Oct 9, 4:06 PM EDTSpecial Marine WarningMFL54 min
Oct 9, 4:11 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
Oct 9, 4:30 PM EDTSpecial Weather StatementMFLMonroe30 min
Oct 9, 6:20 PM EDTSpecial Weather StatementMFLCollier55 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.